Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Heart rhythm disturbances. Taking amlodipine, telmisartan and thyroxine. Diagnosed hyperthyroidism. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I am 87 year lady and have a heart beat of 45 to 52 beats a minute.My b.p. is around 120/56 on an average.I take amlodipine 5mg plus talimisartan 40 mg daily.I had been diagnosed with hyperthyroidism a year bavk and am taking thyroxine 25mg daily.Is my b.p ok.I feel weak at times with a black out for a few seconds quite a few times in a day.
Posted Tue, 3 Jul 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakhi Tayal 25 minutes later
Thanks for posting your query.
Your blood readings are within normal range and are not worrisome.
Your pulse rate is slightly on a lower side. The problem of blackouts with such low pulse rate few times a day is concerning. This is suggestive of heart rate rhythm disturbance- may be due to a heart block.
Hence you would benefit by consulting your primary doctor and getting evaluated with a few tests as mentioned below-
‎1. Complete blood counts
‎2. ECG in all leads with a rhythm strip in lead 2
3. Lipid profile , Blood sugar (Fasting and Post prandial), HBAIC,
4. Thyroid function tests
5. Chem 14 panel
In case the above tests indicate any abnormality, further tests need to be done which include:-
‎1. Holter monitor
2. Echocardiography
3. Chest Xray
4. Tread mill test

It is important to find out the exact cause after physical examination and above mentioned ‎investigations.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor